Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Tulsa, OK

March 29, 2022Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2022, 10:49 PM CDT for Osage County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2022, 10:49 PM CDT (03:49 UTC)
Expired
Mar 29, 2022, 11:30 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Wichita radar (KICT), 114 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 6:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

616 
WUUS54 KTSA 300349
SVRTSA
OKC113-300430-
/O.NEW.KTSA.SV.W.0013.220330T0349Z-220330T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1049 PM CDT Tue Mar 29 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  North central Osage County in northeastern Oklahoma...

* Until 1130 PM CDT.

* At 1049 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles southeast of Arkansas City to 6 miles east
  of Newkirk to 3 miles east of Kildare, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Shidler...                        Grainola...
  Foraker...                        Webb City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9629 3681 9639 3676 9682 3677 9682
      3677 9679 3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0349Z 247DEG 44KT 3704 9698 3691 9694 3682 9698 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
718 
WWUS54 KTSA 300359
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1059 PM CDT Tue Mar 29 2022

OKC113-300430-
/O.CON.KTSA.SV.W.0013.000000T0000Z-220330T0430Z/
Osage OK-
1059 PM CDT Tue Mar 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...

At 1057 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Dexter to 2 miles south of Hardy
to 4 miles north of Kaw Lake, moving east at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Webb City...

At 10:55 PM...the Newkirk Oklahoma Mesonet reported a 67 mph wind 
gust from the line of storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9629 3681 9639 3676 9682 3677 9682
      3677 9679 3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0357Z 248DEG 46KT 3707 9685 3694 9681 3685 9685 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:28 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 29, 9:28 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
928 PM CDT Tue Mar 29 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 916 PM CDT Tue Mar 29 2022

Currently keeping a watchful eye on the strong/severe convection
stretching from south central KS into northern OK (which is
coincident with the main axis of surface-based instability).
Instability drops off considerably to the east of this activity,
so there is some question of storm strength over the next few
hours as the convection nears portions of northeast OK.

Of more concern may be the activity currently across parts of
southwest OK into TX. HRRR has remained consistent in showing a
modest increase in instability later tonight (generally after
07-08Z) across southeast OK into western/northwestern AR as
low/mid 60s surface dewpoints surge north. Thus, expect this
convection to continue to organize as it tracks east, with a band
of storms eventually sweeping through the area later tonight into
early Wednesday morning. Low-level helicity values will be
maximized later tonight from southeast OK into western AR, likely
increasing the QLCS tornado/damaging wind threat at least for a
few hours.

Have made ongoing tweaks to PoPs based on current radar trends.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 151 PM CDT Tue Mar 29 2022

Tonight's strong to severe thunderstorms may linger into the
daylight hours tomorrow morning, but they are expected to
transition east of the area by mid to late morning. With the cold
front still to our west tomorrow morning, another round of showers
and thunderstorms may develop and sweep through the region during
the day, although severe weather is not expected. Expect strong
and gusty northwesterly winds to move in behind the front, in
addition to falling temperatures. Current forecast wind gusts are
right at Wind Advisory criteria for portions of eastern Oklahoma
and northwest Arkansas but will let later shifts have another look
at it, especially given the multiple watch/warning/advisory
products we currently have out today.

Temperatures behind the front for Wednesday night through Thursday
night will be chillier than what we've seen the last few days.
Things will warm up some for Friday, in advance of an upper level
system that will move through late Friday and Friday night. Expect
some showers and thunderstorms through early Saturday, with little
to no severe weather threat.

Much of the upcoming weekend should be fairly quiet, with
temperatures just above normal and dry conditions. Another storm
system early next week will bring more shower and thunderstorm
chances, including some severe weather potential.

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Tue Mar 29 2022

VFR cigs will prevail tonight outside of expected storm activity.
A cold front will bring MVFR cigs with it on Wednesday. Tempo
groups were used to define the most likely time windows for
convection at each site. MVFR to IFR conditions are expected
briefly with the storms. Strong S winds will lessen late tonight
before switching to NW Wednesday behind cold fropa. Gusts 25 to 35
kts possible outside of storms, with 40 to 50 kt gusts possible
with the storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  64  35  59 /  90  50   0   0
FSM   58  69  38  59 /  90  90   0   0
MLC   56  69  38  60 / 100  40   0   0
BVO   51  60  33  57 /  90  70   0   0
FYV   56  66  32  55 / 100  90   0   0
BYV   56  66  36  52 /  90 100   0   0
MKO   56  67  35  56 / 100  60   0   0
MIO   54  63  33  52 / 100  80   0   0
F10   55  65  36  58 / 100  40   0   0
HHW   57  74  40  62 / 100  80   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....22
AVIATION...30
Hazardous weather outlook, Mar 29, 4:50 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Tue Mar 29 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Tue Mar 29 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Unseasonably warm and windy conditions will persist the remainder
of the afternoon ahead of strong upper level storm system. Southerly
winds gusting in the 35 to 45 mph will increase the risk of
aggressively spreading grassland fires.

Thunderstorm chances will increase across across portions of
northeast Oklahoma late this evening as the storm system approaches.
A line of strong storms will likely develop, spreading east across
the remainder of eastern Oklahoma and northwest Arkansas overnight
through early Wednesday morning. The line of storms will be capable
of locally damaging winds and quickly developing tornadoes through
the late night hours.

Initial storms should move into portions of northeast Oklahoma northwest
of Tulsa between 10 pm and midnight, with a line of storms eventually
spreading across the remainder of eastern Oklahoma and northwest Arkansas
after 3 to 4 am.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...

Thunderstorms are likely to be ongoing Wednesday morning across
portions of western Arkansas, but will shift east of the region by
mid morning. Additional scattered storms may develop Wednesday
afternoon and may produce brief instances of small hail.

The next chance of storms arrives late Friday but severe weather
appears unlikely at this time. A stronger storm system will begin to
impact the region by Monday with another round of strong
thunderstorms, including the potential for more widespread heavy
rainfall. Severe weather chances will also begin to increase into
early next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 11:22 PM CDTSpecial Weather StatementTSAOsage23 min
Mar 29, 11:49 PM CDTSpecial Weather StatementTSAOkfuskee41 min
Mar 30, 12:06 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee39 min
Mar 30, 12:36 AM CDTSpecial Weather StatementTSAOkmulgee39 min
Mar 30, 2:04 AM CDTSpecial Weather StatementTSAMuskogee26 min
Mar 30, 2:21 AM CDTSpecial Weather StatementTSAMayes24 min
Mar 30, 2:36 AM CDTSpecial Weather StatementTSAAdair24 min
Mar 30, 2:48 AM CDTSpecial Weather StatementTSADelaware42 min
Mar 30, 3:03 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa27 min
Mar 30, 3:51 AM CDTSpecial Weather StatementTSAPittsburg24 min
Mar 30, 3:57 AM CDTSpecial Weather StatementTSAAtoka33 min
Mar 30, 4:15 AM CDTSpecial Weather StatementTSAPushmataha30 min
Mar 30, 4:44 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pushmataha46 min
Mar 30, 4:53 AM CDTSevere Thunderstorm WarningTSAChoctaw37 min
Mar 30, 5:14 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha46 min
Mar 30, 5:20 AM CDTSpecial Weather StatementTSALeFlore, Sequoyah40 min
Mar 30, 5:30 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Mar 30, 5:41 AM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha49 min
Mar 30, 5:56 AM CDTTornado WarningTSALeFlore34 min
Mar 30, 6:27 AM CDTSevere Thunderstorm WarningTSALeFlore33 min
Mar 30, 6:46 AM CDTTornado WarningTSALeFlore29 min
Mar 30, 2:02 PM CDTRiver Flood AdvisoryTSACherokee41 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.